Just to refresh your memory about
my problem with my Uncle... He's on 150mcg (a 100 patch and a 50 patch) and he's supposed to change them every 48 hours. Instead he sticks his Fentanyl in his mouth to absorb the medication immediately and then he chews them. He started out eating one and using one transdermally and that graduated to eating them both every other day (we call it patch day) and on the days that he abuses his medication he is difficult to be around. He moves constantly to keep from falling asleep, talks loudly, argues constantly and other traits. Well last week we noticed that he was exhibiting the patch day attributes everyday! My aunt ended up finding his stash of chewed patches in a was that he chews everyday now. So we were dealing with his crazy behavior all the time and I actually think its gotten worse, if you can believe that.
Well they both had doctors appointments and I went with her (you all know I was trying to get the information to perhaps tell his doctor about
the abuse but they hid it from me) and she specifically asked to have a separate appointment in a room far from where he was and she told the doctor! I never in a million years thought she would actually do it but she did! She was afraid he would kill himself within the next year or worse, she'd end up killing him because of how nutty he is. (I know this is not a joking matter but humor is my coping mechanism). To try to minimize drama for my aunt the doctor is not going to tell him that she unformed her of the abuse. She's going to ask to see the patch and when he's not wearing it that will get the ball rolling. She suggested putting him inpatient to transition him with suboxone to help reset his endorphins. Then once that is done, he will be put on tamper resistant Opana ER because his pain is too severe for suboxone and he has a bad reaction to methadone. She does not want to give him any breakthrough meds because he will chew them. To avoid suspicion she did not do it today but will at an appointment next Thursday when he's called in for a patch count.
I am very proud of my aunt for doing the right thing! This was very difficultfor her to do but I pointed out to her (like Vicki pointed out to me) that of he dies of an overdose, the poor doctor will be scrutinized and it wasn't even her fault since she was oblivious! The doctor also had a private conference with her regarding just how much danger he was in for abusing such a potent medication His gums have receded to the root in most of the left upper side of his mouth from "cheeking" the patches so the doctor will also examine those if he tries to deny it.
Please keep them in your thoughts during this time. I am so happy he is getting help! I think it will make a tremendous improvement in their relationship, his health, her health and everyone that is around them often.
I wanted to update you all. Thank you for your advice when I was struggling with what to do about
it. Looks like it may all work out! Praise the Lord!
Chronic Pain Warrior since 2007
Diagnosed in 2007 - Chronic Pelvic Pain and Stage 3 Endometriosis
PM Patient since 2009
My daily Goal - to make at least one person smile a day. Smiles are contagious and create a ripple effect... that one smile may lead to a miracle! :0)
<~ The No Problems Dance
Post Edited (Linds_) : 2/3/2014 7:41:54 PM (GMT-7)